Hi, My 5 year old is currently spitting at school out of frustration or anger, hitting adults when in trouble, hiding when corrected, and tearing papers off the wall. He also played in the toilet at school and put toilet paper on the wall. He's always been a handful. He's much easier at home. I'm a special ed teacher, so, maybe I'm a little more understanding and structured. We are having him tested next week, but my fear is that he can go a good 2 weeks sometimes with little or no problems at school. Then out of the blue he will have issues. He sleeps great and doesn't threaten us so I just don't know what's going on. He doesn't have night terrors or think he can fly or anything like that. My question is ...If he is ADHD, would he have a stretch of 2 good weeks? It seems like he would always be ADHD, right? Thanks so much!
THE ANSWER TO THIS QUESTION WILL NOT BE DISPLAYED UNTIL YOU HAVE INDICATED YOUR AGREEMENT WITH THE DISCLAIMER PRINTED JUST BELOW. CLICK THE 'I AGREE' BUTTON TO AGREE TO THESE TERMS AND SEE THE RESPONSE.
- Dr. Schwartz responds to questions about psychotherapy and mental health problems, from the perspective of his training in clinical psychology.
- Dr. Schwartz intends his responses to provide general educational information to the readership of this website; answers should not be understood to be specific advice intended for any particular individual(s).
- Questions submitted to this column are not guaranteed to receive responses.
- No correspondence takes place.
- No ongoing relationship of any sort (including but not limited to any form of professional relationship) is implied or offered by Dr. Schwartz to people submitting questions.
- Dr. Schwartz, Mental Help Net and CenterSite, LLC make no warranties, express or implied, about the information presented in this column. Dr. Schwartz and Mental Help Net disclaim any and all merchantability or warranty of fitness for a particular purpose or liability in connection with the use or misuse of this service.
- Always consult with your psychotherapist, physician, or psychiatrist first before changing any aspect of your treatment regimen. Do not stop your medication or change the dose of your medication without first consulting with your physician.